Volume 19, issue 4 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 27
Issue 2, 417–821
Issue 1, 1–415

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Systole et rayon interne des variétés hyperboliques non compactes

Matthieu Gendulphe

Geometry & Topology 19 (2015) 2039–2080

Nous contrôlons deux invariants globaux des variétés hyperboliques à bouts cuspidaux : la longueur de la plus courte géodésique fermée (la systole), et le rayon de la plus grande boule plongée (le rayon maximal). Nous majorons la systole en fonction de la dimension et du volume simplicial. Nous minorons le rayon maximal par une constante positive indépendante de la dimension. Ces bornes sont optimales en dimension 3. Cela donne une nouvelle caractérisation de la variété de Gieseking.

We bound two global invariants of cusped hyperbolic manifolds: the length of the shortest closed geodesic (the systole), and the radius of the biggest embedded ball (the inradius). We give an upper bound for the systole, expressed in terms of the dimension and simplicial volume. We find a positive lower bound on the inradius independent of the dimension. These bounds are sharp in dimension 3, realized by the Gieseking manifold. They provide a new characterization of this manifold.

hyperbolic manifolds, cusps, systole, inradius, injectivity radius
Mathematical Subject Classification 2010
Primary: 57M50
Secondary: 30F45
Received: 21 June 2013
Revised: 11 September 2014
Accepted: 13 October 2014
Published: 29 July 2015
Proposed: Jean-Pierre Otal
Seconded: Leonid Polterovich, Martin R Bridson
Matthieu Gendulphe
Département de Mathématiques
Université de Fribourg
Chemin du Musée 23
CH-1700 Fribourg Pérolles